Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 158, NWS Huntsville, AL

July 8, 2012Limestone County, Morgan County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 8, 2012, 4:25 PM CDT for Limestone County, Morgan County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 4:25 PM CDT (21:25 UTC)
Expired
Jul 8, 2012, 5:15 PM CDT
In force
50 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Limestone County, AL, Morgan County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS54 KHUN 082125
SVRHUN
ALC083-103-082215-
/O.NEW.KHUN.SV.W.0158.120708T2125Z-120708T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 515 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOORESVILLE...OR ABOUT 7 MILES EAST OF DECATUR...AND MOVING
  NORTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOORESVILLE...
  BELLE MINA...
  DECATUR...
  TENNESSEE RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR TENNESSEE RIVER...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3458 8710 3466 8701 3476 8693 3465 8679
      3455 8679 3455 8676 3446 8685
TIME...MOT...LOC 2125Z 128DEG 8KT 3458 8687

$$
3 follow-up statements
113 
WWUS54 KHUN 082140
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
440 PM CDT SUN JUL 8 2012

ALC083-103-082215-
/O.CON.KHUN.SV.W.0158.000000T0000Z-120708T2215Z/
LIMESTONE AL-MORGAN AL-
440 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PRICEVILLE...OR ABOUT 7 MILES SOUTHEAST OF DECATUR...
MOVING WEST AT 5 MPH.

LOCATIONS IN THE PATH INCLUDE PRICEVILLE...DECATUR...AND INTERSTATE 
65. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR THE TENNESSEE RIVER ALONG THE LIMESTONE AND MORGAN 
COUNTY BORDER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A 
VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER 
IN A THUNDERSTORM!

&&

LAT...LON 3458 8710 3466 8701 3476 8693 3465 8679
      3455 8679 3455 8676 3446 8685
TIME...MOT...LOC 2138Z 091DEG 8KT 3454 8690

$$
906 
WWUS54 KHUN 082158
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
458 PM CDT SUN JUL 8 2012

ALC083-082208-
/O.CAN.KHUN.SV.W.0158.000000T0000Z-120708T2215Z/
LIMESTONE AL-
458 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIMESTONE COUNTY
IS CANCELED...

LAT...LON 3448 8689 3458 8710 3464 8703 3465 8702
      3458 8692 3455 8682 3447 8684 3446 8685
TIME...MOT...LOC 2158Z 100DEG 9KT 3453 8694

$$

ALC103-082215-
/O.CON.KHUN.SV.W.0158.000000T0000Z-120708T2215Z/
MORGAN AL-
458 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN MORGAN COUNTY...

AT 454 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR PRICEVILLE...OR ABOUT 6 MILES SOUTHEAST
OF DECATUR...MOVING WEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. IF OUTDOORS...STAY AWAY FROM METAL FENCES AND HIGH OBJECTS
SUCH AS TREES. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3448 8689 3458 8710 3464 8703 3465 8702
      3458 8692 3455 8682 3447 8684 3446 8685
TIME...MOT...LOC 2158Z 100DEG 9KT 3453 8694

$$
001 
WWUS54 KHUN 082207
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 PM CDT SUN JUL 8 2012

ALC103-082217-
/O.EXP.KHUN.SV.W.0158.000000T0000Z-120708T2215Z/
MORGAN AL-
507 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN COUNTY
EXPIRES AT 515 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3448 8689 3458 8710 3464 8703 3465 8702
      3458 8692 3455 8682 3447 8684 3446 8685
TIME...MOT...LOC 2207Z 100DEG 9KT 3453 8697

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:18 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 8, 1:18 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
118 PM CDT SUN JUL 8 2012

.DISCUSSION...
ANOTHER VERY WARM AND HUMID AFTERNOON IN PROGRESS ACROSS THE
TENNESSEE VALLEY. AT 1 PM...TEMPERATURES RANGED FROM 90 TO 95 DEGREES
IN MOST LOCATIONS. VISIBLE IMAGERY SHOWS A LARGE EXPANSE OF CUMULUS
COVERING ALL BUT FAR NW ALABAMA WITH SOME MORE ENHANCED CONVECTIVE
ELEMENTS NOTED...PRIMARILY EAST OF INTERSTATE 65.

EARLY AFTERNOON SFC ANALYSIS SHOWS AN ELONGATED FRONT STRETCHING
FROM THE DELMARVA WESTWARD ACROSS THE LOWER OHIO RIVER VALLEY INTO
THE TEXAS PANHANDLE. LIGHT SERLY FLOW ACROSS THE TN VLY HAS ALLOWED
LOW LEVEL MOISTURE TO CREEP UP APPRECIABLY OVER THE LAST SEVERAL DAYS
WITH DEWPOINTS AROUND 70F AREAWIDE. THIS HAS ALLOWED SBCAPES TO
REACH THE 2-2.5 KJ/KG RANGE THIS AFTERNOON. ALTHOUGH OVERALL FORCING
IS WEAK CURRENTLY...ISOLD CONVECTION HAS DEVELOPED ACROSS THE REGION.
A WEAK S/W TROUGH (AKIN TO A SHEAR AXIS) WAS POSITIONED FROM SRN MS
INTO FAR WRN AL. THIS MAY HELP TO SUSTAIN (EVEN ENHANCE) CONVECTION
THROUGH THIS EVENING. THE NAM/HRR SHOW LITTLE CONVECTIVE DEVELOPMENT
THROUGH EVENING WHILE SEVERAL ITERATIONS OF THE HIGH RES WRF SHOW SCT
DEVELOPMENT SOUTH OF THE SFC FRONT/EAST OF THE SHEAR AXIS ACROSS THE
TN VLY.

THE SFC FRONT WILL DRIFT/ADVANCE EVER SO SLOWLY SOUTHWARD OVER THE
NEXT 24 TO 36 HOURS. THE COMBINATION OF LIGHT SRLY FLOW AND HIGH
MOISTURE CONTENT IN THE BLYR WILL LEAD TO ANOTHER VERY WARM NIGHT
(AND TRENDED ABOVE GUIDANCE). THE GFS/NAM DIFFER ON CONVECTIVE/PRECIP
POTENTIAL ACROSS THE REGION ON MONDAY WITH THE NAM FOCUSING THE
ACTIVITY IN THE VCNTY OF THE UPPER LOW TO OUR WEST AND FRONT TO OUR
NORTH. HAVE TRENDED BACK A SLIGHT BIT ON POPS...BUT OVERALL REMAIN
CLOSER TO THE MORE AGGRESSIVE GFS GIVEN THE INSTABILITY (AND LACK OF
CAP) THAT WILL BE IN PLACE IN THE WARM SECTOR.

PRECIP POTENTIAL WILL DEFINITELY BE ON THE RISE BY TUESDAY AS A
TROUGH BEGINS TO BUILD ACROSS THE NORTHEAST AND PUSHES THE SFC FRONT
INTO THE TN VLY. EXPECT SCT/NMRS THUNDERSTORMS ON TUE/TUE NIGHT WHEN
CONVERGENCE AND INSTABILITY WILL BE MAXIMIZED. SOME MODEST UPPER
LEVEL SUPPORT (20-30 KT FLOW ALOFT) WOULD POINT TOWARD MORE STORM
ORGANIZATION. PWATS WILL ALSO BE ON THE ORDER OF 2 INCHES...SO
HEAVY/EFFICIENT RAIN PRODUCING STORMS SEEM LIKELY.

THE UNSETTLED PERIOD WILL PERSIST INTO THE EXTENDED FORECAST TIME
FRAME AS THE WRN US RIDGE/ERN US TROUGH PATTERN BECOMES ESTABLISHED.
THIS WILL ALLOW THE AFOREMENTIONED FRONTAL BOUNDARY TO SETTLE IN THE
VICINITY OF THE LOWER TENNESSEE VALLEY THROUGH LATE IN THE WORK WEEK.
WE MAY ALSO SEE A SERIES OF WEAK...ILL DEFINED...SHORTWAVE TROUGHS
ROUND THE BASE OF THE L/W TROUGH AND HELP AMPLIFY PRECIPITATION
CHANCES FROM TIME TO TIME. HARD TO PIN DOWN EXACT TIMING GIVEN SOME
UNCERTAINTIES IN THE ECMWF/GFS...BUT OVERALL WILL RETAIN MID RANGE
POPS THROUGH MUCH OF THE EXTENDED PERIOD. TEMPERATURES WILL ALSO BE
ABOUT 10 DEGREES (IF NOT A BIT MORE) COOLER THAN WE'VE SEEN OVER THE
PAST TWO WEEKS DUE TO CLOUD COVER AND INCREASED RAIN POTENTIAL.

15

&&

.AVIATION...
/ISSUED 1244 PM CDT SUN JUL 8 2012/
FOR 18Z TAFS...VFR CONDITIONS EXPECTED AT KHSV/KMSL TERMINALS OVER
MOST OF THE FORECAST PERIOD. HOWEVER...THE DEVELOPMENT OF SHRA/TSRA
IS EXPECTED TODAY IN NORTHERN AL. COVERAGE OF SHRA/TSRA IS EXPECTED
TO BE SCATTERED IN NATURE AND TIMING OF ANY ASSOCIATED IMPACTS AT TAF
SITES IS NOT POSSIBLE AT THIS POINT. SO...VCTS WAS USED TO DENOTE THE
CONVECTIVE POTENTIAL IN TAFS ATTM. CORES WITHIN SHRA/TSRA ARE LIKELY
TO BE HEAVY AND WOULD LIKELY RESTRICT CIGS/VIS TO IFR OR PERHAPS
LOWER IF A CELL IMPACTED A SITE. WILL HAVE TO MONITOR AND AMEND TAFS
IF NECESSARY. SHRA/TSRA COVERAGE IS EXPECTED TO DIMINISH
OVERNIGHT...BUT SOME SHRA ACTIVITY MAY LINGER.

KDW

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    74  93  73  88  70 /  30  50  50  70  50
SHOALS        74  93  72  89  70 /  30  50  50  70  50
VINEMONT      73  91  72  86  71 /  30  50  50  70  50
FAYETTEVILLE  72  91  72  87  70 /  30  50  50  70  50
ALBERTVILLE   73  91  72  87  71 /  30  50  50  70  50
FORT PAYNE    71  92  71  86  69 /  30  50  50  70  50

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 8, 1:03 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
103 PM CDT SUN JUL 8 2012

ALZ001>010-016-TNZ076-096-097-090115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
103 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND AFFECT PORTIONS OF THE AREA
TODAY...ESPECIALLY IN NORTHWEST ALABAMA. A FEW OF THE STORMS MAY BE
STRONG OR SEVERE...WITH DAMAGING WIND GUSTS IN ADDITION TO
HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AS A COLD FRONT STALLS ACROSS THE TENNESSEE VALLEY...THUNDERSTORMS
ARE LIKELY ACROSS THE AREA ON MONDAY AND TUESDAY. A FEW OF THESE
STORMS COULD BECOME STRONG OR SEVERE...WITH DAMAGING WINDS...HEAVY
RAINFALL...AND FREQUENT LIGHTNING.

SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO LINGER THROUGH THE
WEEK WITH THE FRONT STALLED ACROSS THE TENNESSEE VALLEY. SOME
THUNDERSTORMS ARE LIKELY TO PRODUCE GUSTY WINDS...VERY HEAVY
RAINFALL...AND FREQUENT LIGHTNING. HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING FROM REPETITIVE THUNDERSTORM ACTIVITY WILL BE THE
PRIMARY THREAT DURING THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

KDW

In the hours before

Special weather statement, Jul 8, 3:00 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CDT SUN JUL 8 2012

ALZ005>007-082045-
LIMESTONE-MADISON-MORGAN-
300 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 345 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR TRIANA...OR 5 MILES SOUTHWEST
OF REDSTONE ARSENAL...MOVING NORTHWEST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MADISON.
  MOORESVILLE.
  BELLE MINA.
  REDSTONE ARSENAL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3464 8657 3454 8659 3453 8667 3452 8669
      3451 8675 3454 8681 3461 8696 3483 8674
TIME...MOT...LOC 1959Z 128DEG 8KT 3463 8672
Special weather statement, Jul 8, 3:33 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CDT SUN JUL 8 2012

ALZ008-082100-
MARSHALL-
333 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 400 PM
CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION GROVE...OR 6 MILES NORTHWEST OF
GUNTERSVILLE...MOVING NORTHWEST AT 5 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ARAB.
  UNION GROVE.
  HEBRON...EDDY.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 3432 8652 3439 8658 3448 8656 3450 8652
      3448 8650 3448 8642 3451 8639 3452 8638
      3451 8633 3453 8631 3445 8625 3431 8639
TIME...MOT...LOC 2033Z 128DEG 5KT 3442 8638
Special weather statement, Jul 8, 3:39 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CDT SUN JUL 8 2012

ALZ005-006-082130-
LIMESTONE-MADISON-
339 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES
UNTIL 430 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM MADISON SOUTH TO
TRIANA...DRIFTING SLOWLY TO THE NORTHWEST.

PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MOORESVILLE.
  BELLE MINA.
  CAPSHAW.
  HARVEST.
  TONEY.
  FRENCH MILL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 3492 8665 3472 8662 3456 8663 3456 8668
      3457 8667 3459 8669 3459 8671 3455 8676
      3455 8683 3457 8688 3463 8698 3477 8691
      3493 8678
TIME...MOT...LOC 2038Z 128DEG 8KT 3469 8680
Local storm report, Jul 8, 3:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
351 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     2 WNW OWENS CROSSROADS  34.59N 86.49W
07/08/2012                   MADISON            AL   EMERGENCY MNGR

            A TREE FELL ON A POWER LINE NEAR THE INTERSECTION OF
            SOUTH GREEN MOUNTAIN ROAD AND JOEL DRIVE.

&&

CDARDEN
Special weather statement, Jul 8, 3:56 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
356 PM CDT SUN JUL 8 2012

ALZ006>008-082145-
MADISON-MARSHALL-MORGAN-
356 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST MADISON...NORTHERN
MARSHALL AND EASTERN MORGAN COUNTIES UNTIL 445 PM CDT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION GROVE...OR 9 MILES NORTH OF ARAB...
MOVING NORTHWEST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND LOCALLY HEAV RAINFALL ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW HOPE.
  MORGAN CITY.
  LACEYS SPRING...WHITESBURG.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 3447 8669 3461 8653 3449 8632 3433 8648
TIME...MOT...LOC 2054Z 128DEG 8KT 3445 8646
Special weather statement, Jul 8, 4:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 PM CDT SUN JUL 8 2012

ALZ003-004-082200-
FRANKLIN-LAWRENCE-
411 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 500 PM CDT...

AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF NEWBURG...OR 11 MILES NORTH OF
HALEYVILLE. THIS STORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MT HOPE.
  ALABAMA HIGHWAY 243 SOUTHEAST OF RUSSELLVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3430 8743 3430 8760 3430 8768 3448 8768
      3450 8742 3430 8740 3430 8742
TIME...MOT...LOC 2109Z 270DEG 2KT 3439 8756

CCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:15 AM CDTSpecial Weather StatementHUNLawrence30 min
Jul 8, 1:44 AM CDTSpecial Weather StatementHUNLawrence31 min
Jul 8, 2:53 AM CDTSpecial Weather StatementHUNColbert52 min
Jul 8, 3:42 AM CDTSpecial Weather StatementHUNColbert48 min
Jul 8, 4:54 AM CDTSpecial Weather StatementHUNLauderdale51 min
Jul 8, 12:13 PM CDTSpecial Weather StatementHUNDeKalb32 min
Jul 8, 12:45 PM CDTSpecial Weather StatementHUNDeKalb30 min
Jul 8, 1:31 PM CDTSpecial Weather StatementHUNColbert, Lauderdale44 min
Jul 8, 1:45 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale30 min
Jul 8, 2:07 PM CDTSpecial Weather StatementHUNMadison38 min
Jul 8, 2:44 PM CDTSpecial Weather StatementHUNLawrence46 min
Jul 8, 2:51 PM CDTSpecial Weather StatementHUNMarshall39 min
Jul 8, 3:00 PM CDTSpecial Weather StatementHUNMadison45 min
Jul 8, 3:15 PM CDTSevere Thunderstorm WarningHUNFranklin30 min
Jul 8, 3:33 PM CDTSpecial Weather StatementHUNMarshall27 min
Jul 8, 3:39 PM CDTSpecial Weather StatementHUNLimestone51 min
Jul 8, 3:56 PM CDTSpecial Weather StatementHUNMarshall49 min
Jul 8, 4:11 PM CDTSpecial Weather StatementHUNLawrence49 min
Jul 8, 5:10 PM CDTSpecial Weather StatementHUNMorgan50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.